Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Your question Night Sweats on Meds
Jul 1, 2012

I can share my experience with night sweats. I am a gay male 51 and I was hospitalized for a month in 2008 with PCP Pnuemonia, Disiminated Histoplasmosis and MAC. CD4 was 6 and VL 650K+ After discharge was put on ATRIPLA, Dapsone, Itraconazole, Clarithamyacin and Ethambutol. For several weeks I would have drenching night sweats that would wake me up and I would have to change my T-shirt. They went away. When my CD4 went >100 I was taken off Clarith and Ethanbutol and still no night sweats. However, 6 months ago in response to a QuantiFERON®TB Gold In-Tube test (QFT-GIT) I was diagnosed with latent TB and am currently on INH for 9 months. Interestingly,after about the third month of INH, (I was also taken off of Itraconazole the day I began INH) the night sweats came back, but nothing like before, but very noticible. They have since gone away. Also interestingly, my last CD4 shot up to 364 where before they had been hovering just above the 200 mark. I just had labs done yesterday and it will be interesting to see what they are. If as good, I believe I will be taken off of Dapsone as well :) My VL btw for the last 2 tests has been <20 and for the last 2 years <40 (New more sensitive test is being used now at my ID clinic) Just wanted to share my experience with night sweats as I know they are not fun too. The Pharm.D. at my clinic seems to think this happens as your body clears an infection. Do you agree?

Response from Dr. Henry

Some patients seem to be more sensitive to development of night sweats in the setting of HIV, taking HIV meds for first months/year, and treatment of other possible infections. Sometimes fevers/sweats can abe caused or aggravated by the medicine themselves (drug fever) and if on many meds can be tough to sort out so I agree in principle with your Pharm Ds interpretation. Thanks for sharing your experience with the Body. KH



Previous
New treatment
Next
side effects on arvs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement